Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 28, 2015, 3:10 PM MST for Mohave County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2015, 3:10 PM MST (22:10 UTC)
- Expired
- Jun 28, 2015, 3:45 PM MST
- In force
- 35 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 108 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WUUS55 KVEF 282210 SVRVEF AZC015-282245- /O.NEW.KVEF.SV.W.0005.150628T2210Z-150628T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 310 PM MST SUN JUN 28 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 345 PM MST * AT 309 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALENTINE...OR 19 MILES NORTHEAST OF KINGMAN...AND MOVING WEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... VALENTINE AND NEW KINGMAN-BUTLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3543 11358 3518 11368 3528 11406 3557 11394 TIME...MOT...LOC 2209Z 107DEG 18KT 3534 11373 $$ PULLIN
2 follow-up statements
010 WWUS55 KVEF 282234 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 334 PM MST SUN JUN 28 2015 AZC015-282245- /O.CON.KVEF.SV.W.0005.000000T0000Z-150628T2245Z/ MOHAVE AZ- 334 PM MST SUN JUN 28 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR CENTRAL MOHAVE COUNTY... AT 333 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF VALENTINE...OR 15 MILES NORTHEAST OF KINGMAN...MOVING WEST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... VALENTINE AND NEW KINGMAN-BUTLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3543 11358 3518 11368 3528 11406 3557 11394 TIME...MOT...LOC 2233Z 107DEG 18KT 3537 11385 $$ PULLIN
838
WWUS55 KVEF 282239
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM MST SUN JUN 28 2015
AZC015-282249-
/O.EXP.KVEF.SV.W.0005.000000T0000Z-150628T2245Z/
MOHAVE AZ-
339 PM MST SUN JUN 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 345 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3543 11358 3518 11368 3528 11406 3557 11394
TIME...MOT...LOC 2237Z 107DEG 18KT 3537 11385
$$
PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:57 PM MST, 13 minutes earlier.
Area forecast discussion, Jun 28, 2:57 PM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 257 PM PDT SUN JUN 28 2015 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS...PRIMARILY OVER THE HIGHER ELEVATIONS WILL BE COMMON DURING THE AFTERNOON AND EVENING HOURS INTO MID WEEK. TEMPERATURES WILL CONTINUE TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. && .SHORT TERM...THE RIDGE OF HIGH PRESSURE IS CURRENTLY CENTERED OVER THE NORTHEAST CORNER OF NEVADA AND NORTHWEST CORNER OF UTAH. THE RIDGE WILL MAKE LITTLE PROGRESS OVER THE NEXT 24 HOURS AND ALLOW A SOUTHEAST TO SOUTHERLY FLOW ACROSS ARIZONA...CALIFORNIA...AND SOUTHERN NEVADA ALLOWING A MOIST FLOW TO CONTINUE TO AID IN THE GENERATION OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. CLOUD COVER HAS HAMPERED ANY THUNDERSTORM DEVELOP THIS AFTERNOON OVER MUCH OF INYO AND SAN BERNARDINO COUNTIES...BUT A FEW SHOWERS HAVE OCCURRED OVER THE SIERRA AND IN THE EXTREME WESTERN PORTIONS OF SAN BERNARDINO COUNTY. ELSEWHERE...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER EASTERN MOHAVE COUNTY AND ARE SLOWLY MOVING OFF TO THE WEST. THIS MOVEMENT AND OUTPUT FROM SEVERAL RECENT HRRR RUNS INDICATE THE POTENTIAL FOR OUTFLOW FROM THESE STORMS TO REACH THE LAKE MEAD NATIONAL RECREATION AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. A WEAK WAVE WILL WORK ITS WAY TO THE NORTHWEST AND INTO SOUTHERN CALIFORNIA TONIGHT...WHICH MAY BE ENOUGH TO TRIGGER SOME LIGHT SHOWERS OR AN ISOLATED THUNDERSTORM IN SAN BERNARDINO COUNTY TONIGHT. THIS WAVE WILL ALSO CONTINUE TO PROVIDE MID AND HIGH LEVEL MOISTURE AND CLOUDS. ON MONDAY...WITH NO REAL TRIGGERS TO INITIATE CONVECTION...TERRAIN WILL BE THE MAIN DRIVER AND ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE HIGHER TERRAIN MONDAY AFTERNOON AND EVENING. SIMILAR CONDITIONS ARE EXPECTED ONCE AGAIN ON TUESDAY. TEMPERATURES ON MONDAY AND TUESDAY WILL CONTINUE TO REMAIN SEVERAL DEGREES ABOVE THEIR SEASONAL NORMS. .LONG TERM...THE LATEST MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH FRIDAY WITH CENTERING AN AREA OF HIGH PRESSURE DIRECTLY OVER NORTHERN NEVADA WEDNESDAY THROUGH FRIDAY. WHICH WILL RESULT IN ELEVATED TEMPERATURES WITH DIMINISHING CHANCES FOR THUNDERSTORMS. WHILE LIMITED MOISTURE WILL CONTINUE TO CIRCULATE UNDER THE RIDGE...THIS PATTERN WILL BRING DRY AIR OVER IDAHO AND UTAH TOWARD SOUTHERN NEVADA WHICH WILL DECREASE SLIGHTLY THE CHANCES FOR THUNDERSTORMS GOING INTO THE WEEKEND. HOWEVER...WILL KEEP THE MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN UNTIL CONFIDENCE IN THIS SCENARIO BECOMES MORE SOLID. MEANWHILE... THE STRONG RIDGE OVERHEAD WILL KEEP HIGH TEMPS IN THE 108-113 RANGE OVER MUCH OF THE MOJAVE DESERT AND COLORADO RIVER REGION. THE ECMWF GUIDANCE INDICATES THIS TREND BETTER THAN THE GFS AND I ADJUSTED TEMPERATURES UPWARD ACCORDINGLY. && .FIRE WEATHER...THUNDERSTORM CHANCES WILL SLOWLY INCREASE THROUGH THE EARLY PART OF THE WEEK WITH MAINLY HIGH BASED STORMS DEVELOPING OVER THE HIGHER TERRAIN. THE MAIN THREATS WITH THUNDERSTORMS THIS EVENING WILL BE GUSTY WINDS AND LIGHTNING. THERE IS A BETTER CHANCE FOR WETTING RAINS FROM MONDAY THROUGH WEDNESDAY...BUT THE THREAT FOR GUSTY WINDS AND LIGHTNING WILL CONTINUE. && .AVIATION...AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE SPRING MOUNTAINS DURING THE EVENING HOURS. ADDITIONAL THUNDERSTORMS OVER MOHAVE COUNTY WILL PUSH OUTFLOW TO THE EAST AND TOWARD LAKE MEAD DURING THE EVENING. SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING WITH GUSTS OF AROUND 20 KTS WITH WINDS AGAIN DROPPING OFF AROUND MIDNIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE IN THE VICINITY OF KLAS ON MONDAY...WITH SCATTERED THUNDERSTORMS EXPECTED IN THE SPRING MOUNTAINS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS GENERALLY SOUTHWEST AROUND 10-15 KTS DURING THE EVENING HOURS WITH GUSTS OF 20-30 KTS. CHANCES OF TSRA WILL BE FAVORED OVER THE HIGHER TERRAIN TODAY...ESPECIALLY IN THE SIERRA AND IN MOHAVE COUNTRY. CONVECTIVE ACTIVITY DECREASING BETWEEN 03Z AND 07Z MONDAY. MAINLY SCT-BKN CLOUDS AOA 15K FEET WITH BASES AS LOW AS 6K-10K FEET NEAR ANY SHRA/TSRA. SIMILAR CIGS WITH SLIGHTLY MORE COVERAGE IN CONVECTIVE ACTIVITY EXPECTED ON MONDAY. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && CZYZYK/ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.